IDEAS home Printed from
   My bibliography  Save this article

The exact null distribution of the generalized Hollander-Proschan type test for NBUE alternatives


  • Anis, M.Z.
  • Basu, Kinjal


In this note we derive the exact null distribution for the test statistic proposed by Anis and Mitra (2011) for testing exponentiality against NBUE alternatives. As a special case, we obtain the exact null distribution for the test statistic K* proposed by Hollander and Proschan (1975). Selected critical values for different sizes are tabulated for these two statistics. Some remarks concerning the benefits of using the exact distribution are made.

Suggested Citation

  • Anis, M.Z. & Basu, Kinjal, 2011. "The exact null distribution of the generalized Hollander-Proschan type test for NBUE alternatives," Statistics & Probability Letters, Elsevier, vol. 81(11), pages 1733-1737, November.
  • Handle: RePEc:eee:stapro:v:81:y:2011:i:11:p:1733-1737

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Fernandez-Ponce, J. M. & Infante-Macias, R. & Munoz-Perez, J., 1996. "Characterization of lifetime distributions based on a quantile dispersion measure," Computational Statistics & Data Analysis, Elsevier, vol. 21(5), pages 547-561, May.
    2. Belzunce, F. & Pinar, J. F. & Ruiz, J. M., 2001. "A family of tests for right spread order," Statistics & Probability Letters, Elsevier, vol. 54(1), pages 79-92, August.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Ghosh, Shyamal & Mitra, Murari, 2017. "A Hollander–Proschan type test when ageing is not monotone," Statistics & Probability Letters, Elsevier, vol. 121(C), pages 119-127.
    2. repec:eee:stapro:v:129:y:2017:i:c:p:58-64 is not listed on IDEAS


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:81:y:2011:i:11:p:1733-1737. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.